Alert archive / South Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 209, NWS Sioux Falls, SD

September 19, 2014Lincoln County, Union County, South Dakota; Lyon County, Sioux County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 19, 2014, 9:44 PM CDT for Lincoln County, Union County, South Dakota; Lyon County, Sioux County, Iowa. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2014, 9:44 PM CDT (02:44 UTC)
Expired
Sep 19, 2014, 10:15 PM CDT
In force
31 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Lyon County, IA, Sioux County, IA, Lincoln County, SD, Union County, SD

The radar

The Sioux Falls radar (KFSD), 62 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 9:55 PM CDTHAIL 13 Ene Hudson, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1032 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1892 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WUUS53 KFSD 200244
SVRFSD
IAC119-167-SDC083-127-200315-
/O.NEW.KFSD.SV.W.0209.140920T0244Z-140920T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
944 PM CDT FRI SEP 19 2014

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LYON COUNTY IN NORTHWESTERN IOWA...
  CENTRAL SIOUX COUNTY IN NORTHWESTERN IOWA...
  NORTHEASTERN UNION COUNTY IN SOUTHEASTERN SOUTH DAKOTA...
  SOUTHEASTERN LINCOLN COUNTY IN SOUTHEASTERN SOUTH DAKOTA...

* UNTIL 1015 PM CDT

* AT 944 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HUDSON...OR
  NEAR HAWARDEN...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ROCK VALLEY AROUND 1005 PM CDT.
  SIOUX CENTER AND HULL AROUND 1015 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4299 9655 4316 9662 4331 9611 4305 9601
TIME...MOT...LOC 0244Z 254DEG 27KT 4310 9649 

HAIL...1.25IN
WIND...60MPH

$$

BT
2 follow-up statements
993 
WWUS53 KFSD 200300
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1000 PM CDT FRI SEP 19 2014

SDC083-127-200309-
/O.CAN.KFSD.SV.W.0209.000000T0000Z-140920T0315Z/
UNION SD-LINCOLN SD-

1000 PM CDT FRI SEP 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UNION AND
SOUTHEASTERN LINCOLN COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4302 9637 4312 9644 4314 9645 4314 9646
      4316 9647 4320 9647 4331 9611 4305 9601
TIME...MOT...LOC 0259Z 254DEG 27KT 4313 9634 

$$

IAC119-167-200315-
/O.CON.KFSD.SV.W.0209.000000T0000Z-140920T0315Z/
LYON IA-SIOUX IA-
1000 PM CDT FRI SEP 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTH CENTRAL LYON AND NORTHERN SIOUX COUNTIES...

AT 959 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROCK VALLEY...
OR 9 MILES NORTHWEST OF SIOUX CENTER...MOVING EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ROCK VALLEY AROUND 1005 PM CDT.
  SIOUX CENTER AND HULL AROUND 1015 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4302 9637 4312 9644 4314 9645 4314 9646
      4316 9647 4320 9647 4331 9611 4305 9601
TIME...MOT...LOC 0259Z 254DEG 27KT 4313 9634 

HAIL...1.50IN
WIND...60MPH

$$

BT
939 
WWUS53 KFSD 200313 RRA
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1013 PM CDT FRI SEP 19 2014

IAC119-167-200323-
/O.EXP.KFSD.SV.W.0209.000000T0000Z-140920T0315Z/
LYON IA-SIOUX IA-
1013 PM CDT FRI SEP 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LYON AND
NORTHERN SIOUX COUNTIES WILL EXPIRE AT 1015 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4302 9637 4312 9644 4314 9645 4314 9646
      4316 9647 4320 9647 4331 9611 4305 9601
TIME...MOT...LOC 0310Z 254DEG 27KT 4313 9634 

$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 6:39 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Sep 19, 6:39 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
639 PM CDT FRI SEP 19 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 411 PM CDT FRI SEP 19 2014

SURFACE BOUNDARY CONTINUES TO SETTLE SOUTHEAST THIS AFTERNOON. WITH
THERMAL RIDGE ALOFT MOVING OVERHEAD...TEMPERATURES HAVE SOARED INTO
THE 80S OVER MUCH OF THE CWA...10-15+ DEGREES ABOVE TYPICAL MID-
SEPTEMBER HIGHS. THE PRIMARY CONCERN INTO THE OVERNIGHT HOURS WILL
BE WITH CHANCES OF CONVECTION THIS EVENING.

SURFACE FRONT WILL CONTINUE TO DROP SE AND BY 00Z EXTEND ALONG A
LINE FROM YANKTON...TO SIOUX FALLS AND NORTHEAST TO WORTHINGTON.
SOUNDINGS CONTINUE TO INDICATE THE AREA REMAINS FAIRLY CAPPED INTO
THE EVENING...BUT LOW-LVL CONVERGENCE WILL BEGIN TO INCREASE BY 00Z
AS ELONGATED MID-LVL TROUGH MOVES THROUGH THE NORTHERN PLAINS.
INCREASING FRONTOGENESIS WITHIN THE 800:700 MB LAYER SHOULD BE
STRONG ENOUGH TO PRODUCE A LINEAR AREA OF MAINLY ELEVATED
THUNDERSTORMS OVER THE SERN THIRD OF THE CWA. CANNOT RULE OUT A
MARGINALLY SVR STORM OR TWO...AS EFFECTIVE CAPE AND SHEAR VALUES
AVERAGE AROUND 1200 J/KG AND 30 KNOTS. THIS SCATTERED ACTIVITY
SHOULD DRIFT SOUTHWARD BY EARLY MORNING.

A LACK OF STRONG COLD ADVECTION ALOFT WILL LEAD TO ANOTHER WARM DAY
ON SATURDAY.  THE BIGGEST SHOT OF COLDER AIR IS NOT EXPECTED TO
ARRIVE UNTIL THE EVENING...WHEN A SECONDARY COLD FRONT MOVES THROUGH
THE REGION. TEMPERATURES WILL CLIMB BACK NEAR THE 80 DEGREE MARK.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 411 PM CDT FRI SEP 19 2014

SECONDARY BOUNDARY WILL BE PUSHING THROUGH THE REMAINDER OF THE
CWA ON SATURDAY EVENING. MINIMAL INSTABILITY WILL BE FOCUSED
IMMEDIATELY NEAR AND JUST BEHIND THE BOUNDARY...WITH POTENTIAL FOR
A FEW HUNDRED J/KG CAPE. COVERAGE WOULD CERTAINLY BE TOWARD THE
MINIMAL END...AND FORCING ON A QUICK TRIP OUT OF THE AREA BY
EARLY EVENING...THANKS TO 130 KNOT JET. WINDS LOOK TO DROP OFF
TOO QUICKLY IN MOST SOLUTIONS WITH DECENT POST FRONTAL SUBSIDENCE
AND UP TO 20 TO 25 KNOTS WINDS AROUND 500-600 FT AGL...SO KICKED
UP A BIT THROUGH THE EVENING AND EARLY OVERNIGHT HOURS.
SUNDAY...WITH SURFACE RIDGE BUILDING THROUGH THE WESTERN
CWA...EAST WILL STILL BE IN ENOUGH NORTHERLY FLOW TO BE SOMEWHAT
BREEZY...WITH MIXING TEMPS UPPER 60S TO LOWER 70S. MORE FLAT
CUMULUS IN EAST VERSUS WEST.

COOLEST NIGHT OF THE PERIOD WILL BE SUNDAY NIGHT AS SPRAWLING
RIDGE DRIFTS OVER THE AREA...CENTERED JUST EAST OF I 29 BY MONDAY
MORNING. COULD SEE A FEW OF THE COOLER SPOTS DIP TO AROUND 40
DEGREES.

ON MONDAY...UPPER LOW CURRENTLY OFF THE SOUTHWESTERN U.S. WILL BE
PULLED NORTHEAST WITH TROUGH DEEPENING AGAIN OFF THE WEST COAST.
INCREASING MOISTURE TRANSPORT SHOULD START TO BRING FIRST THREAT
OF RAINFALL BY MID TO LATE AFTERNOON TO THE WEST...AND SPREADING
TO AROUND THE I29 CORRIDOR BY TUESDAY MORNING. CONTINUED DRIER AND
STABLE TRAJECTORY INTO THE EASTERN AREAS...AND OVERALL NOT GREATLY
IMPRESSED BY POTENTIAL FOR ANY THUNDER COVERAGE COMPARED TO
PRECIPITATION COVERAGE...SO KEPT A CATEGORY LOWER FOR THE MOST
PART.

A MUCH MORE CONFIDENT CONSENSUS TODAY ON HANDLING OF EARLY TO MID
WEEK TROUGH WORKING THROUGH MEAN LARGE SCALE RIDGING ACROSS THE
CENTRAL PLAINS. IN FACT...GFS ENSEMBLES IN EXTRAORDINARY AGREEMENT
WITHIN SOLUTION ENVELOPE...AND ONLY BEGIN TO DIFFER WITH OTHER
SOLUTIONS BY THURSDAY AND FRIDAY IN STALLING UPPER WAVE OVER THE
AREA AND RECONNECTING WITH FLOW AHEAD OF THE DEEP WESTERN TROUGH
WHICH EVOLVES AGAIN BY LATE WEEK. MUCH OF THE TUESDAY/WEDNESDAY
TIME FRAME LOOKS TO BE FAIRLY WEST WITH SLOW MOVING MOISTURE
TRAJECTORY ALONG AND AHEAD OF TROUGH AXIS. DIURNAL RANGES LOOK TO
BE SMALLER FOR TUESDAY INTO THURSDAY MORNING...WITH SOME TENDENCY
FOR MORE DIURNAL HEATING LATER WEEK...WITH RETURN TO SLIGHTLY
ABOVE NORMAL DAYTIME READINGS...AND MUCH ABOVE NORMAL NIGHTTIME
READINGS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 639 PM CDT FRI SEP 19 2014

COLD FRONT MOVING ACROSS THE AREA WITH WINDS SWITCHING FROM
SOUTHWEST TO LIGHT WESTERLY BEHIND THE BOUNDARY. THIS BOUNDARY
SHOULD REACH KSUX AROUND 03Z OR 04Z. WITH AN UPPER WAVE MOVING
NORTH OVER THE BOUNDARY...THERE IS THE POTENTIAL FOR THUNDERSTORMS
TO DEVELOP AFTER SUNSET AROUND KSUX. STILL NOT CONFIDENT IT WILL
HIT KSUX SO KEPT AS VCTS FOR NOW BETWEEN 02Z AND 04Z.
OTHERWISE...WINDS WILL DECREASE AND SKIES SLOWLY CLEAR OVER TOWARD
DAWN ACROSS THE AREA. AS IT WARM IN THE LATE MORNING WINDS WILL
ONCE AGAIN INCREASE THROUGH THE AFTERNOON. THE STRONGEST WINDS
WILL BE AROUND KHON WHERE GUSTS WILL APPROACH 30 KTS. OUTSIDE ANY
CONVECTION...VFR CONDITIONS EXPECTED THROUGH THE NIGHT.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...DUX
LONG TERM...CHAPMAN
AVIATION...SCHUMACHER
Hazardous weather outlook, Sep 19, 2:00 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
200 PM CDT FRI SEP 19 2014

IAZ003-012>014-020>022-031-032-NEZ013-014-SDZ071-201900-
DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-
WOODBURY-IDA-DIXON-DAKOTA-UNION-
200 PM CDT FRI SEP 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT...WITH THE HIGHEST
CHANCES BETWEEN 7 PM AND 3 AM...ALONG AND SOUTH OF A LINE FROM
YANKTON TO BERESFORD TO ROCK RAPIDS AND WORTHINGTON. WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED STORMS MAY BE
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
ADDITIONALLY...THOSE OUTDOORS SHOULD BE AWARE OF THE POTENTIAL FOR
LIGHTNING THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE AFTER 8 PM THIS EVENING.

IAZ001-002-MNZ080-081-089-090-098-SDZ062-066>070-201900-
LYON IA-OSCEOLA-MURRAY-COTTONWOOD-NOBLES-JACKSON-ROCK-MINNEHAHA-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
200 PM CDT FRI SEP 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EARLY THIS
EVENING...WITH THE HIGHEST CHANCES BETWEEN 7 PM AND 10PM. A FEW
STRONG STORMS ARE POSSIBLE...BUT WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED. ADDITIONALLY...THOSE OUTDOORS SHOULD BE AWARE OF THE
POTENTIAL FOR LIGHTNING THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE AFTER 8 PM THIS EVENING.

MNZ071-072-097-SDZ038>040-050-052>061-063>065-201900-
LINCOLN MN-LYON MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-
200 PM CDT FRI SEP 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH
DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

In the hours before

Local storm report, Sep 19, 8:57 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
857 PM CDT FRI SEP 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HAIL             5 N HULL                43.26N 96.12W
09/19/2014  E1.00 INCH       LYON               IA   TRAINED SPOTTER

&&

TRM
Local storm report, Sep 19, 9:07 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
907 PM CDT FRI SEP 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HAIL             BOYDEN                  43.19N 96.00W
09/19/2014  E1.00 INCH       SIOUX              IA   FIRE DEPT/RESCUE

&&

TRM
Local storm report, Sep 19, 9:11 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
911 PM CDT FRI SEP 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             9 N VERMILLION          42.91N 96.95W
09/19/2014  E1.00 INCH       CLAY               SD   TRAINED SPOTTER

&&

TRM
Local storm report, Sep 19, 9:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
924 PM CDT FRI SEP 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             3 SSE MATLOCK           43.21N 95.90W
09/19/2014  E1.00 INCH       SIOUX              IA   TRAINED SPOTTER

&&

TRM
Local storm report, Sep 19, 9:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
927 PM CDT FRI SEP 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             BOYDEN                  43.19N 96.00W
09/19/2014  E1.50 INCH       SIOUX              IA   TRAINED SPOTTER

&&

TRM
Local storm report, Sep 19, 9:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
944 PM CDT FRI SEP 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND GST     11 WSW HAWARDEN         42.94N 96.68W
09/19/2014  E60 MPH          UNION              SD   TRAINED SPOTTER

            PEA SIZED HAIL ACCOMPANIED THE STRONG WINDS.

&&

TRM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 8:54 PM CDTSevere Thunderstorm WarningFSDClay, Union36 min
Sep 19, 9:23 PM CDTSevere Thunderstorm WarningFSDClay, Union37 min
Sep 19, 9:28 PM CDTSevere Thunderstorm WarningFSDClay, Yankton32 min
Sep 19, 9:48 PM CDTSevere Thunderstorm WarningFSDClay, Yankton6 min
Sep 19, 11:01 PM CDTSevere Thunderstorm WarningFSDUnion29 min
Sep 19, 8:44 PM CDTSevere Thunderstorm WarningFSDLyon, Sioux31 min
Sep 19, 9:09 PM CDTSevere Thunderstorm WarningFSDLyon, O'Brien, Osceola, Sioux36 min
Sep 19, 9:42 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson, O'Brien, Osceola33 min
Sep 19, 10:18 PM CDTSevere Thunderstorm WarningFSDO'Brien, Osceola27 min
Sep 19, 10:39 PM CDTSevere Thunderstorm WarningFSDClay, O'Brien37 min
Sep 19, 11:21 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Plymouth24 min
Sep 19, 11:40 PM CDTSevere Thunderstorm WarningFSDBuena Vista35 min
Sep 20, 12:38 AM CDTSevere Thunderstorm WarningFSDIda, Woodbury37 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2014Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.